Jump to content
Taimon

Taimon: Zyprexa withdrawal insomnia and other effects won't go away

Recommended Posts

Taimon

I am having terrible time getting off Olanzapine I first did with Clonazepam, I've managed to reduce from 40mg to 0 but I have total insomnia, sleeping just 0-2 hours of very vivid dreams. I believe there are people on this forum in the same situation. This has gone on for months now. I used to use Olanzapine

 

I have total anhedonia, complete lack of creativity, imagination memories, motivation, severe aphasia, can't express myself, one drug that helped this was Oxcarbazepine, but however when I took another dose of Olanzapine the effect went away completely and didn't return from it.

 

Edited by Altostrata
added screen name to title

Share this post


Link to post
Altostrata

Welcome, Taimon.

 

When did you go off clonezapam? Did you have any symptoms after you went off it?

 

When did you go off olanzapine? How did you reduce it? Do you have any left?

 

 

Share this post


Link to post
Taimon

The thing here is that I had used clonazepam previously at a dose of around 1.5-2mg, each time I quit very rapidly and had horrendous withdrawal symptoms, for which olanzapine completely masked and cured after I had used it for a month, I then quit the olanzapine cold turkey without withdrawals happening, and my benzodiazepine withdrawals were gone.

 

I used to do this three times previously, but this time is different.

 

I used clonazepam for almost 16 months from November 2015 to April 2017

This time I didn't have any particular withdrawal symptoms which was curious, I quit clonazepam 2mg in 2 months from February 2017 to April 2017

 

The only withdrawal symptom was minor insomnia of sleeping 4-5h, so I thought I am going to use Olanzapine like I previously did.

 

This time when I quit Olanzapine cold turkey I got all the benzo withdrawals along with Olanzapine withdrawals, I was awake for a week until I returned to using Olanzapine.

The difference this time was I think was that during my over a year long period on benzodiazepines I recall using Olanzapine once and I had a delirious episode and was awake for 4-5 days, until returning to 7-8h of sleep, this set up a faulty gaba/benzodiazepine dynamic.

 

I am now stuck on Olanzapine up to 40mg, I can't escape this, only Oxcarbazepine brought everything back, but the effects were gone as I took another Olanzapine.

 

CarbamaZEPINE, OxcarbaZEPINE, BenzodiaZEPINE, MirtaZAPINE, OlanZAPINE

 

Zapines and Zepines have a unique way of working on the benzo/gaba sites, Olanzapine works on both gaba and benzo sites, carbamazepine/oxcarbazepine works on both gaba/benzo sites

 

Olanzapine is a ThienobenzodiaZEPINE and affects both gaba and benzodiazepine receptors

 

https://www.ncbi.nlm.nih.gov/pubmed/12496935

 

Oxcarbazepine

 

https://www.ncbi.nlm.nih.gov/pubmed/7603459

https://www.ncbi.nlm.nih.gov/pubmed/9248864

 

Carbamazepine and Oxcarbazepine has been used to rapidly withdraw people from benzodiazepines

 

https://www.ncbi.nlm.nih.gov/pubmed/2929759

https://www.ncbi.nlm.nih.gov/pubmed/2868666

https://www.ncbi.nlm.nih.gov/pubmed/18821451

 

Remeron/Mirtazapine has been used to mask benzodiazepine withdrawal as it heals underneath Mirtazapine use

 

http://www.benzobuddies.org/forum/index.php?topic=90972.0

 

 

Share this post


Link to post
Altostrata

Are you still taking 40mg olanzapine? How long have you been taking it?

 

Aside from that, what we see is that going on and off drugs is wearing on the nervous system, eventually it does not respond to drugs in a predictable way, usually becoming hypersensitive to drugs, supplements, and even foods.

 

This is what might have happened to you:

 

On 12/14/2017 at 2:31 PM, Taimon said:

I have total anhedonia, complete lack of creativity, imagination memories, motivation, severe aphasia, can't express myself, one drug that helped this was Oxcarbazepine, but however when I took another dose of Olanzapine the effect went away completely and didn't return from it.

 

It's likely you will get paradoxical reactions from benzos, too; that is typical of a sensitized nervous system.

 

You are probably aware that olanzapine is highly risky for long-term use, especially at the excessive dosage of 40mg per day. It's possible that as you reduce olanzapine, the paradoxical reaction will reduce and you will be able to sleep. But if you have been taking it regularly for more than a few weeks, you are at risk for withdrawal syndrome.

 

Please see Tips for tapering off olanzapine (Zyprexa)

 

Thank you for the citations. Despite its name, mirtazapine does not have significant effect on GABA receptors.

 

Share this post


Link to post
Plshelp

Taimon. 

 

I was on neuroleptics and I feel severely damaged. I'm barely functioning. I hope that one day you can get off this poison. 

 

All the best. 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy